Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Ales Pultr and Věra Trnková
Title: Combinatorial algebraic and topological representations of groups, semigroups and categories
Additional book information: North-Holland Mathematical Library, Amsterdam, 1980, vi + 372 pp., $48.75.

References [Enhancements On Off] (What's this?)

  • 1. H. Cook, Upper semicontinuous continuum valued mappings onto circle-like continua, Fund. Math. 60 (1967), 233-239. MR 220255
  • 2. H. Cook, Continua which admit only the identity mapping onto non-dégenerate subcontinua, Fund. Math. 60 (1967), 241-249. MR 220249
  • 3. E. Fried and J Sichler, Homomorphisms of integral domains of characteristic zero, Trans. Amer. Math. Soc. 225 (1977), 163-182. MR 422382
  • 4. R. Frucht, Herstellung von Graphen mit vorgegebener abstrakter Gruppe, Compositio Math. 6 (1939), 239–250 (German). MR 1557026
  • 5. J. de Groot, Groups represented by homeomorphism groups, Math. Ann. 138 (1959), 80-102. MR 119193
  • 6. Z. Hedrlin, Extension of structures and full embeddings of categories, Actes du Congrès Internat, des Math. (Nice, 1970), tome 1, Gauthier-Villars, Paris, 1971, pp. 319-322. MR 419554
  • 7. Z. Hedrlin and J. Lambek, How comprehensive is the category of semigroups?, J. Algebra 11 (1969), 195-212. MR 237611
  • 8. Z. Hedrlin and A. Pultr, On full embeddings of categories of algebras, Illinois J. Math. 10 (1966), 392-406. MR 191858
  • 9. J. Isbell, Subobjects, adequacy, completeness and categories of algebras, Rozprawy Mat. 36 (1964) 1-32. MR 163939
  • 10. A. Pultr and V. Trnková, Strong embeddings into categories of algebras, Illinois J. Math. 16 (1972), 183-195. MR 297672
  • 11. G. Sabidussi, Graphs with given infinite groups, Monatsh. Math. 64 (1960), 64-67. MR 115935

Review Information:

Reviewer: John Isbell
Journal: Bull. Amer. Math. Soc. 6 (1982), 118-120
DOI: https://doi.org/10.1090/S0273-0979-1982-14986-2
American Mathematical Society